Epilim (sodium valproate)
I know two children both unvaccinated who became autistic after Epilim!
One young boy with Down's Syndrome, had an epileptic fit at 6 months
and was put on Epilim, lost all his milestones... smiling, sitting alone etc.,
and never regained them.
Another lad who at six weeks had severe convulsions after exposure to Paraquat
was given Epilim. One side of his brain is dead.
Both sets of parents suspect Epilim was a contributing factor to their children's autism.
Man wakes up after a 30-year nightmare
From GLENN STANAWAY in London
The Daily Telegraph
FOR 30 years Nick Pierce was considered to have the mind of a child, a
severe epilepsy sufferer who was intellectually disabled and subjected to
cruel taunts by bullies.
But then, according to his family, the incredible happened.
Pierce "woke up" after doctors abruptly changed his long-term medication.
Now, at the age of 31, he is able to start leading a somewhat normal life
for the first time.
Pierce, who was sadly nicknamed "Mr Bean" after the television character,
had been prescribed a cocktail of drugs at the age of just 14 months that
never suited him.
After a series of seizures as a young baby, doctors told his mother Diane
that her son suffered from severe epilepsy and that tests had diagnosed him
as intellectually impaired.
Diane, 55, was told he would never be able to look after himself and would
never understand mature relationships or communicate freely with people.
As a result, his schooling was limited and his ability as an adult to read
and write restricted.
Pierce eventually found work as a packer in a factory, but he soon became
the victim of unpleasant practical jokes and bullying from his colleagues.
But when Diane heard about an operation that could cure epilepsy, she went
to a different hospital to where he was first diagnosed in their hometown of
Liverpool to inquire about it and doctors decided to conduct a series of
tests on Pierce.
They also took him off the medication that he had to rely on from childhood.
Diane told The The Daily Express: "It was part way through the tests that
Nick suddenly began to change."
Pierce started to talk more freely and show signs that he could carry out
independent actions and make considered decisions. A psychologist examined
him and declared he did not have any learning difficulties.
"I feel reborn," Pierce said.
"I am learning something new every day. It was as if I was living in some
sort of fizzy cloud. Life for everyone else was walking along a flat stretch
but for me it was like climbing a sheer slope.
"I wanted to tell everyone I was just the same as them on the inside but I
couldn't get the message across to them."
Now Pierce is trying to make up for lost time.
He has just completed his high school final exams and is undertaking a
creative writing course.
Dr Stephen Brown, an epilepsy specialist, said it was possible Pierce had an
"idiosyncratic reaction to Epilim", the drug he was prescribed to treat his
severe epilepsy. Given to the wrong people the drug can affect their
"It is very rare but it can happen," said Dr Brown. "Fortunately it is
reversible and therefore it is something we ought to look for in other
cases. If some sufferers were taken off Epilim it would kill them. However
this is clearly not the case here."
A British Epilepsy Association spokesman said: "There are a number of
different types of drugs for epilepsy and not all suit everyone."
Now Pierce is trying hard to get a life. After 31 years it is not easy go
back to the very start. But doctors believe that in time, he will lead a
normal life and be able to care for himself independently something never
considered just a year ago.